[Skip to Content]
[Skip to Content Landing]
Article
September 1940

DISCOLORATION OF THE NAILS DUE TO NAIL ENAMEL

Arch Derm Syphilol. 1940;42(3):480-481. doi:10.1001/archderm.1940.01490150084016

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

With the advent of "improved" nail enamels and their new color shades, many more complaints have been ushered in concerning the effect these cream polishes have on the nails. More commonly now women have called attention to brittleness, splitting and peeling of the nails, especially at the ends, despite the fact that the customary polish removers, such as acetone and ethyl or amyl acetate, have been used. Various disturbances affecting the nails from the use of nail lacquers have been noted from time to time. I wish to report a both interesting and unusual observation relating to the effect this form of cosmetic has had on the nails.

REPORT OF A CASE  A woman complained of discoloration of the nails of the left hand of about four weeks' duration. She stated that the color, which at first had been a faint red, had gradually increased in tone until its present

First Page Preview View Large
First page PDF preview
First page PDF preview
×